Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 19, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Apr 7, 2012, 4:32 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2012, 4:32 AM EDT (08:32 UTC)
- Expired
- Apr 7, 2012, 10:42 AM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
623 WHUS72 KKEY 070832 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 432 AM EDT SAT APR 7 2012 GMZ042>044-052>055-072>075-071645- /O.NEW.KKEY.SC.Y.0019.120407T0832Z-120408T0200Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 432 AM EDT SAT APR 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR INCREASING WINDS ON THE FLORIDA STRAITS AND HAWK CHANNEL FROM OCEAN REEF THROUGH THE DRY TORTUGAS. A SMALL CRAFT ADVISORY IS LIKELY TO SPREAD TO ALL KEYS COASTAL WATERS OVERNIGHT. * WINDS AND WAVES...NORTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED THIS AFTERNOON ACROSS THE FLORIDA STRAITS AND HAWK CHANNEL THROUGH AT LEAST MIDNIGHT. WINDS ELSEWHERE ARE EXPECTED TO INCREASE FROM 15 TO 20 KNOTS THIS AFTERNOON TO NEAR 20 KNOTS ON THE GULF WATERS NORTH OF THE DRY TORTUGAS AND WEST OF MAINLAND MONROE COUNTY... AND FLORIDA BAY OVERNIGHT. SEAS OF 4 TO 6 FEET WILL BUILD TO 5 TO 8 FEET IN THE AFTERNOON BEYOND THE REEF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BWC
1 follow-up statement
978 WHUS72 KKEY 071442 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1042 AM EDT SAT APR 7 2012 GMZ042>044-052>055-072>075-072245- /O.CAN.KKEY.SC.Y.0019.000000T0000Z-120408T0200Z/ /O.NEW.KKEY.SC.Y.0020.120407T2100Z-120408T0900Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1042 AM EDT SAT APR 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAWKS CHANNEL AND FLORIDA STRAITS. * WINDS AND WAVES...NORTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED THIS AFTERNOON ACROSS THE FLORIDA STRAITS AND HAWK CHANNEL THROUGH AT LEAST MIDNIGHT. SEAS TO 5 TO 9 FEET TONIGHT BEYOND THE REEF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ031>034-072245- /O.NEW.KKEY.SC.Y.0020.120407T2100Z-120408T0900Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- 1042 AM EDT SAT APR 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT... 5 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE GULF AND BAY SIDE WATERS OF THE FLORIDA KEYS. * WINDS AND WAVES...WINDS ELSEWHERE ARE EXPECTED TO INCREASE TO NEAR 20 KNOTS ON THE GULF AND BAY WATERS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 3:51 AM EDT, 41 minutes earlier.
Area forecast discussion, Apr 7, 3:51 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 351 AM EDT SAT APR 7 2012 .DISCUSSION... .CURRENTLY... FROM SATELLITE INSPECTION WE CAN FIND THE DECAYING BOUNDARY NORTH OF THE KEYS OVER SOUTH FLORIDA AT THIS HOUR. THE PREFRONTAL TROUGH IS ACROSS CENTRAL CUBA AND THE SOUTHERN BAHAMAS WITH SEVERAL AREAS OF ROBUST THUNDERSTORMS. SKIES OVER THE KEYS ARE PARTLY CLOUDY WITH NORTH WINDS NEAR 10 KNOTS AT THE ISLAND TERMINALS...AND NEAR 15 KNOTS AT C-MAN STATIONS AROUND THE ISLAND CHAIN. .SHORT TERM (TODAY THROUGH SUNDAY)... THE DECAYING BOUNDARY TO THE NORTH OF THE KEYS THIS MORNING WILL SLIDE SOUTHWARD AHEAD OF A RIDGE BUILDING ACROSS THE SOUTHEASTERN STATES TODAY AND TONIGHT. THIS BOUNDARY WILL BE THE FOCUS OF JUST ENOUGH TO PROVIDE A SLIGHT CHANCE FOR SHOWERS TODAY. THE RIDGE WILL TURN THE WINDS TO THE NORTHEAST...THIS WILL USHER IN ENOUGH LOW LEVEL MOISTURE TO INCREASE POPS SLIGHTLY TONIGHT. THE MOISTURE WILL BE PUSHED ASIDE QUICKLY SUNDAY MORNING BY THE EASTERLY WINDS AT THE SURFACE...AND MID LEVEL DRYING. PWATS WILL DROP BELOW 0.9 INCHES THROUGH THE COLUMN AFTER SUNRISE SUNDAY. WITH THE DRYER AIR EXPECT TEMPERATURES TO FALL TO MORE NORMAL VALUES FOR THE TIME OF YEAR...AND FEEL EVEN MORE COMFORTABLE DUE TO THE LOWER DEW POINTS. && .LONG TERM (MONDAY THROUGH FRIDAY)... THE RIDGE SINKS SOUTHWARD ACROSS THE FLORIDA PENINSULA LATE SUNDAY INTO MONDAY. WINDS WILL RELAX AND THE MORE SEASONAL TEMPERATURES WILL REMAIN WITH US FOR SEVERAL DAYS. A LARGE SCALE UPPER LOW WILL CROSS THE INTERMOUNTAIN WEST FORCING THE RIDGE OVER FLORIDA TO BEGIN TO MORE TO THE EAST. THIS WILL RESULT IN MOISTURE RETURN THURSDAY WITH A SLIGHT CHANCE POPS THURSDAY AND THURSDAY NIGHT...AND CHANCE POPS FRIDAY AND FRIDAY NIGHT AS WINDS TURN SOUTHEAST TO SOUTH THURSDAY THROUGH FRIDAY. && .MARINE... SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SUNRISE FOR NORTH WINDS AT 15 TO 20 KNOTS OVER THE KEYS COASTAL WATERS. WINDS WILL RELAX BRIEFLY DURING THE DAY BEFORE AN INTENSIFYING RIDGE BUILDS OVER THE SOUTHEAST STATES THIS EVENING. A SMALL CRAFT ADVISORY IS LIKELY AFTER SUNSET THIS EVENING DUE TO NORTHEAST WINDS NEAR 20 KNOTS AROUND THE RIDGE. THIS TOO WILL BE SHORT LIVED AS AN UPPER LOW TREKS ACROSS THE GREAT LAKES REGION FORCING THE RIDGE SOUTHWARD ACROSS THE FLORIDA PENINSULA LATE SATURDAY NIGHT. AFTERWARD...NO ADVISORIES OR CAUTIONARY STATEMENTS WILL BE REQUIRED THROUGH AT LEAST WEDNESDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS THROUGH 08/06Z. BRIEF MVFR CIGS AROUND 2500 FEET WILL BE POSSIBLE EARLY THIS MORNING...AND AGAIN LATE THIS AFTERNOON INTO THIS EVENING AS A NORTHEAST WIND SURGE ARRIVES...BUT NO LENGTHY PERIODS OF MVFR ARE EXPECTED. ISOLATED SHOWERS WILL BE POSSIBLE AS WELL WITH THE NORTHEAST WIND SURGE...BUT THE PROBABILITY OF OCCURRENCE AT A TERMINAL IS QUITE LOW AND THE EXPECTED IMPACT WOULD BE MINIMAL IN ANY CASE. SURFACE WINDS WILL REMAIN FROM THE NORTH AROUND 10 KNOTS WITH OCCASIONAL HIGHER GUSTS BEFORE SUNRISE...VEERING TO THE NORTHEAST THIS MORNING...THEN VEERING A BIT MORE TO THE EAST NORTHEAST AND INCREASING TO AROUND 15 KNOTS WITH FREQUENT GUSTS OVER 20 KNOTS LATE THIS AFTERNOON INTO THE EVENING. && .CLIMATE... KEYS WEATHER DATELINE...ON APRIL SEVENTH 1891 THE LOW TEMPERATURE IN KEY WEST WAS 54 DEGREES SETTING THE DAILY RECORD MINIMUM TEMPERATURE...WHICH STANDS 121 YEARS LATER. IN 1957 THE HIGH TEMPERATURE WAS 88 DEGREES SETTING A 55 YEAR OLD RECORD FOR DAILY MAXIMUM TEMPERATURE. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 81 72 80 70 / 10 20 - - MARATHON 83 72 82 70 / 10 20 - - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........BWC AVIATION/NOWCASTS.....JACOBSON VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Apr 6, 5:34 AM EDT, 22 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 534 AM EDT FRI APR 6 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-070945- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 534 AM EDT FRI APR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR THE FLORIDA KEYS...AS WELL AS OVER THE NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN TODAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS SATURDAY NIGHT...AND MAY BE REQUIRED SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:42 AM EDT | Small Craft Advisory | KEY | 36 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.